Alert archive / Oregon / Storm Warnings in 2025
Storm Warning 2, NWS Medford, OR
NWS Medford, OR issued this storm warning at Mar 18, 2025, 3:00 AM PDT. It took effect at Mar 19, 2025, 11:00 AM PDT. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 18, 2025, 3:00 AM PDT (10:00 UTC)
- In effect from
- Mar 19, 2025, 11:00 AM PDT
- Expired
- Mar 19, 2025, 5:00 PM PDT
- In force
- 6 hr
- Issued by
- NWS Medford, OR
The text
As transmitted.
828 WHUS76 KMFR 181000 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 300 AM PDT Tue Mar 18 2025 PZZ350-356-182300- /O.NEW.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.UPG.KMFR.GL.A.0005.250319T1200Z-250320T0300Z/ /O.NEW.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.NEW.KMFR.GL.W.0010.250319T1200Z-250319T1800Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 300 AM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 11 AM PDT WEDNESDAY... ...STORM WARNING IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, seas 7 to 9 ft at 12 seconds expected. For the Gale Warning, gusts up to 40 kt and seas 8 to 10 ft at 11 seconds expected. For the Storm Warning, gusts up to 58 kt and seas 12 to 15 ft at 11 seconds expected. * WHERE...All waters within 10 nm of the coast. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 11 AM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ370-376-182300- /O.NEW.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.UPG.KMFR.GL.A.0005.250319T1200Z-250320T0300Z/ /O.NEW.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.NEW.KMFR.GL.W.0010.250319T1200Z-250320T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 300 AM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... ...STORM WARNING IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, seas 8 to 10 ft at 11 seconds expected. For the Gale Warning, south winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 ft at 11 seconds expected. For the Storm Warning, south winds 40 to 45 kt with gusts up to 58 kt and seas 14 to 18 ft at 11 seconds expected. * WHERE...For the Small Craft Advisory, all waters from 10 nm to 60 nm. For the Gale Warning, all waters from 10 nm to 60 nm until 11 AM. After 11 AM, a Storm Warning covers waters from 10 to 30 nm and a Gale Warning continues for waters from 30 nm to 60 nm. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 5 PM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
5 follow-up statements
491 WHUS76 KMFR 182101 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 201 PM PDT Tue Mar 18 2025 PZZ350-356-191200- /O.CON.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250319T1800Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 201 PM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, seas 7 to 9 ft at 12 seconds expected. For the Gale Warning, gusts up to 40 kt and seas 8 to 10 ft at 11 seconds expected. For the Storm Warning, gusts around 55 kt and seas 12 to 15 ft at 11 seconds expected. * WHERE...All waters within 10 nm of the coast. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 11 AM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ370-376-191200- /O.CON.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250320T0000Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 201 PM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, seas 8 to 10 ft at 11 seconds expected. For the Gale Warning, south winds 30 to 40 kt with gusts up to 50 kt and seas 13 to 18 ft at 11 seconds expected. For the Storm Warning, south winds 40 to 45 kt with gusts around 55 kt and seas 14 to 18 ft at 11 seconds expected. * WHERE...For the Small Craft Advisory, all waters from 10 nm to 60 nm. For the Gale Warning, all waters from 10 nm to 60 nm until 11 AM. After 11 AM, a Storm Warning covers waters from 10 to 30 nm and a Gale Warning continues for waters from 30 nm to 60 nm. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 5 PM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
660 WHUS76 KMFR 190041 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 541 PM PDT Tue Mar 18 2025 PZZ350-356-191345- /O.CON.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250319T1800Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 541 PM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and steep, short period seas 6 to 9 ft expected. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and steep to very steep, short period seas 8 to 12 ft expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and very steep, short period seas 14 to 21 ft expected. * WHERE...All the waters. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 11 AM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ370-376-191345- /O.CON.KMFR.SC.Y.0032.250319T0600Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250320T0000Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 541 PM PDT Tue Mar 18 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 11 PM THIS EVENING TO 5 AM PDT WEDNESDAY... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT WEDNESDAY... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM TO 5 PM PDT WEDNESDAY... * WHAT...For the Small Craft Advisory, south winds 20 to 25 kt with gusts up to 30 kt and steep, short period seas 7 to 11 ft expected. For the Gale Warning, south winds 30 to 40 kt with gusts up to 50 kt and very steep, short period seas 12 to 18 ft expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 15 to 22 ft at 11 seconds expected. * WHERE...All the waters will be affected by conditions hazardous to small craft through tonight, then by gales Wednesday morning. Storm warning conditions will affect the waters from 10 to 30 nm from shore with gales continuing for waters from 30 nm to 60 nm. * WHEN...For the Small Craft Advisory, from 11 PM this evening to 5 AM PDT Wednesday. For the Gale Warning, from 5 AM to 5 PM PDT Wednesday. For the Storm Warning, from 11 AM to 5 PM PDT Wednesday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
798 WHUS76 KMFR 191001 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 301 AM PDT Wed Mar 19 2025 PZZ350-356-192315- /O.CON.KMFR.SC.Y.0032.000000T0000Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250319T1800Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.NEW.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 301 AM PDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 11 AM PDT THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, south winds 15 to 25 kt with gusts up to 30 kt and seas 6 to 8 ft at 11 seconds. For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 11 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All of the area. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Gale Warning, from 5 AM to 11 AM PDT this morning. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ370-376-192315- /O.CON.KMFR.SC.Y.0032.000000T0000Z-250319T1200Z/ /O.CON.KMFR.GL.W.0010.250319T1200Z-250320T0000Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.NEW.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 301 AM PDT Wed Mar 19 2025 ...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 5 AM PDT EARLY THIS MORNING... ...GALE WARNING REMAINS IN EFFECT FROM 5 AM TO 5 PM PDT THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * WHAT...For the Small Craft Advisory, south winds around 25 kt with gusts up to 30 kt and seas 6 to 8 ft at 11 seconds. For the Gale Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 8 to 16 ft at 11 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All the waters will be affected by conditions hazardous to small craft early this morning, then by gales this morning. Storm warning conditions will affect the waters from 10 to 30 nm from shore from late morning through the afternoon with gales continuing for waters from 30 nm to 60 nm. Very steep seas follow for all of the area this evening into Thursday morning. * WHEN...For the Small Craft Advisory, until 5 AM PDT early this morning. For the Gale Warning, until 5 PM PDT this afternoon. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
436 WHUS76 KMFR 191400 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 700 AM PDT Wed Mar 19 2025 PZZ350-356-200300- /O.CON.KMFR.GL.W.0010.000000T0000Z-250319T1800Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.CON.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 700 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 11 AM PDT THIS MORNING... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 11 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, until 11 AM PDT this morning. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ370-376-200300- /O.CON.KMFR.GL.W.0010.000000T0000Z-250320T0000Z/ /O.CON.KMFR.SR.W.0002.250319T1800Z-250320T0000Z/ /O.CON.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 700 AM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT FROM 11 AM THIS MORNING TO 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT FROM 5 PM THIS AFTERNOON TO 8 AM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 8 to 16 ft at 11 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All the waters will be affected by gales this morning. Storm warning conditions will affect the waters from 10 to 30 nm from shore from late morning through the afternoon with gales continuing for waters from 30 nm to 60 nm. Very steep seas follow for all of the area this evening into Thursday morning. * WHEN...For the Gale Warning, until 5 PM PDT this afternoon. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
666 WHUS76 KMFR 192127 MWWMFR URGENT - MARINE WEATHER MESSAGE National Weather Service Medford OR 227 PM PDT Wed Mar 19 2025 PZZ370-376-201200- /O.CON.KMFR.GL.W.0010.000000T0000Z-250320T0000Z/ /O.CON.KMFR.SR.W.0002.000000T0000Z-250320T0000Z/ /O.CON.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Waters from Florence to Cape Blanco OR from 10 to 60 nm- Waters from Cape Blanco OR to Pt. St. George CA from 10 to 60 nm- 227 PM PDT Wed Mar 19 2025 ...GALE WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 8 to 16 ft at 11 seconds expected. For the Storm Warning, south winds 30 to 40 kt with gusts up to 55 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All the waters will be affected by gales this morning. Storm warning conditions will affect the waters from 10 to 30 nm from shore from late morning through the afternoon with gales continuing for waters from 30 nm to 60 nm. Very steep seas follow for all of the area this evening into Thursday morning. * WHEN...For the Gale Warning, until 5 PM PDT this afternoon. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ PZZ350-356-201200- /O.CON.KMFR.SR.W.0002.000000T0000Z-250320T0000Z/ /O.CON.KMFR.SE.W.0019.250320T0000Z-250320T1500Z/ Coastal waters from Florence to Cape Blanco OR out 10 nm- Coastal waters from Cape Blanco OR to Pt. St. George CA out 10 nm- 227 PM PDT Wed Mar 19 2025 ...STORM WARNING REMAINS IN EFFECT UNTIL 5 PM PDT THIS AFTERNOON... ...HAZARDOUS SEAS WARNING REMAINS IN EFFECT UNTIL 8 AM PDT THURSDAY... * WHAT...For the Gale Warning, south winds 25 to 35 kt with gusts up to 45 kt and seas 8 to 13 ft at 11 seconds expected. For the Storm Warning, south winds 35 to 45 kt with gusts up to 60 kt and seas 12 to 17 ft at 11 seconds expected. For the Hazardous Seas Warning, very steep and hazardous seas 10 to 16 ft at 11 seconds expected. * WHERE...All of the area. * WHEN...For the Gale Warning, until 11 AM PDT this morning. For the Storm Warning, from 11 AM this morning to 5 PM PDT this afternoon. For the Hazardous Seas Warning, from 5 PM this afternoon to 8 AM PDT Thursday. * IMPACTS...Very strong winds and very steep seas could capsize or damage vessels. Visibilities will be significantly reduced. * View the hazard area in detail at https://go.usa.gov/x6hks PRECAUTIONARY/PREPAREDNESS ACTIONS... Mariners should remain in port, alter course, and/or secure the vessel for very strong winds and very steep and hazardous seas. && $$ Visit us at https://www.weather.gov/Medford
What forecasters said that day
The local office's own words before this storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Medford, OR wrote its last area forecast discussion before this storm warning went out at Mar 17, 10:30 PM PDT, 4 hours 30 minutes earlier.
Area forecast discussion, Mar 17, 10:30 PM PDT, 4 hours 30 minutes before
Area Forecast Discussion
National Weather Service Medford OR
1030 PM PDT Mon Mar 17 2025
.UPDATE...Updated Aviation Discussion.
&&
.AVIATION...18/06Z TAFs...Isolated to scattered very light showers
are expected, mainly from the coast to the Cascades, through Tuesday
afternoon. This will continue to produce areas of terrain
obscurations. VFR with areas of MVFR conditions and local IFR are
expected through Tuesday morning, becoming VFR areawide Tuesday
afternoon as showers taper off. Areas of MVFR and local IFR are
primarily expected along the coast, into Douglas county (including
Roseburg, KRBG) and at Medford (KMFR).
&&
.PREV DISCUSSION... /Issued 947 PM PDT Mon Mar 17 2025/
DISCUSSION...Rivers are coming down, but are still running high
this evening. Coquille at Coquille is in moderate flood (just
above 24.0 feet) and appears to have peaked earlier today. The
expectation there is that the river will slowly fall over the next
24 hours, eventually settling below flood stage later Wednesday
or Wednesday night. The latest stage at the South Fork Coquille at
Myrtle Point is right at minor flood (33.0 feet), but should
continue to drop tonight. We should be able to cancel that warning
shortly. Rogue River near Agness will take some more time, but it
is gradually falling. It is expected to fall below flood stage
sometime Tuesday, probably afternoon/evening.
We are on the back side of an upper level trough this evening.
Another short wave disturbance will move into Washington and
northern Oregon overnight and with moist, onshore flow, some
showers will continue at the coast and over to the Cascades
through Tuesday, but with fairly light QPF. Showers won't
completely go away Tuesday, but coverage should be less as a short
wave ridge axis moves onshore later in the day. A period of dry
weather for most areas is expected overnight Tuesday into
Wednesday morning, then the next Pacific frontal system will
approach the coast. This will bring increasing south winds along
the coast and in the Shasta Valley. We have added High Wind
Watches for these areas for Wednesday as model presure gradients
of -7 to -9 mb for both KOTH-KACV and KMFR-KRDD and 850-700mb
wind speeds of 55-70 kt support warning level (>58 mph) wind
gusts. Expect gusty winds to spread east of the Cascades as well
Wednesday afternoon. Confidence wasn't high enough over there to
issue a watch yet, but could see gusts of 55-60 mph (highest gusts
over higher terrain). Perhaps a wind advisory may be sufficient
over there. Some snow will fall in the mountains and a winter
storm watch was already in place for the Cascades/Siskiyous. This
will not be nearly as much snow as just occurred during the past
few days, but some impactful snow is likely nonetheless.
When it boils down to it, advisories may cover the main winter
impacts and with snow levels generally above 3500 feet, the
impacts will be mainly for the higher passes and above. -Spilde
MARINE...Updated 800 PM Monday, March 17, 2025...North to northwest
winds will trend lower tonight into Tuesday morning. West seas will
remain steep this evening, mainly for areas south of Cape Blanco,
then trend slightly lower tonight. Seas are likely to become steep
again Tuesday night ahead of the next front. This front is expected
to move into the area on Wednesday and will likely bring gales and
steep to very steep seas. Current probabilities indicate a 50-80
percent chance for 40 mph gusts or greater over the waters on
Wednesday. Seas will then likely remain steep through the end of the
week.
&&
.MFR WATCHES/WARNINGS/ADVISORIES...
OR...High Wind Watch from Wednesday morning through Wednesday evening
for ORZ021-022.
Winter Storm Watch from Wednesday afternoon through Friday
evening for ORZ027-028.
CA...High Wind Watch from Wednesday morning through Wednesday evening
for CAZ081.
Winter Weather Advisory until 11 PM PDT this evening for CAZ085.
PACIFIC COASTAL WATERS...Gale Watch from late Tuesday night through
Wednesday evening for PZZ350-356-370-376.
&&The office that day
Everything else NWS Medford, OR issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 17, 8:58 PM PDT | High Wind Watch | MFR | Coos, Curry, Douglas | 17 hr |
| Mar 18, 3:00 AM PDT | Gale Warning | MFR | 38 hr | |
| Mar 18, 3:00 AM PDT | Small Craft Advisory | MFR | 26 hr | |
| Mar 18, 1:26 PM PDT | Winter Weather Advisory | MFR | Douglas, Jackson, Josephine, Klamath | 47 hr |
| Mar 18, 1:48 PM PDT | High Wind Warning | MFR | Coos, Curry, Douglas | 30 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.